Rocky Mountain Journal of Mathematics

The minimum matching energy of bicyclic graphs with given girth

Hong-Hai Li and Li Zou

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The matching energy of a graph was introduced by Gutman and Wagner in 2012 and defined as the sum of the absolute values of zeros of its matching polynomial. Let $\theta (r,s,t)$ be the graph obtained by fusing two triples of pendant vertices of three paths $P_{r+2}$, $P_{s+2}$ and $P_{t+2}$ to two vertices. The graph obtained by identifying the center of the star $S_{n-g}$ with the degree~3 vertex $u$ of $\theta (1,g-3,1)$ is denoted by $S_{n-g}(u)\theta (1,g-3,1)$. In this paper, we show that, $S_{n-g}(u)\theta (1,g-3,1)$ has minimum matching energy among all bicyclic graphs with order $n$ and girth $g$.

Article information

Source
Rocky Mountain J. Math., Volume 46, Number 4 (2016), 1275-1291.

Dates
First available in Project Euclid: 19 October 2016

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1476884583

Digital Object Identifier
doi:10.1216/RMJ-2016-46-4-1275

Mathematical Reviews number (MathSciNet)
MR3563182

Zentralblatt MATH identifier
1347.05116

Subjects
Primary: 05C35: Extremal problems [See also 90C35] 05C50: Graphs and linear algebra (matrices, eigenvalues, etc.)

Keywords
Bicyclic graph matching energy girth

Citation

Li, Hong-Hai; Zou, Li. The minimum matching energy of bicyclic graphs with given girth. Rocky Mountain J. Math. 46 (2016), no. 4, 1275--1291. doi:10.1216/RMJ-2016-46-4-1275. https://projecteuclid.org/euclid.rmjm/1476884583


Export citation

References

  • L. Chen, J. Liu and Y. Shi, Matching energy of unicyclic and bicyclic graphs with a given diameter, Complexity 21 (2015), 224–238.
  • L. Chen and Y. Shi, The maximal matching energy of tricyclic graphs, MATCH Comm. Math. Comp. Chem. 73 (2015), 105–120.
  • D.M. Cvetković, M. Doob, I. Gutman and A. Torgašev, Recent results in the theory of graph spectra, North-Holland, Amsterdam, 1988.
  • H. Deng, The smallest Hosoya index in $(n, n+ 1)$-graphs, J. Math. Chem. 43 (2008), 119–133.
  • I. Gutman, The matching polynomial, MATCH Comm. Math. Comp. Chem. 6 (1979), 75–91.
  • I. Gutman and D.M. Cvetković, Finding tricyclic graphs with a maximal number of matchings–Another example of computer aided research in graph theory, Publ. Inst. Math. Nouv. 35 (1984), 33–40.
  • I. Gutman and S. Wagner, The matching energy of a graph, Discr. Appl. Math. 160 (2012), 2177–2187.
  • I. Gutman and F. Zhang, On the ordering of graphs with respect to their matching numbers, Discr. Appl. Math. 15 (1986), 25–33.
  • G. Huang, M. Kuang and H. Deng, Extremal graph with respect to matching energy for a random polyphenyl chain, MATCH Comm. Math. Comp. Chem. 73 (2015), 121–131.
  • S. Ji, X. Li and Y. Shi, Extremal matching energy of bicyclic graphs, MATCH Comm. Math. Comp. Chem. 70 (2013), 697–706.
  • S. Ji and H. Ma, The extremal matching energy of graphs, Ars Combin. 115 (2014), 343–355.
  • S. Ji, H. Ma and G. Ma, The matching energy of graphs with given edge connectivity, J. Inequal. Appl. 1 (2015), 1–9.
  • X. Li, Y. Shi and I. Gutman, Graph energy, Springer, New York, 2012.
  • X. Li, Y. Shi, M. Wei and J. Li, On a conjecture about tricyclic graphs with maximal energy, MATCH Comm. Math. Comp. Chem. 72 (2014), 183–214.
  • H. Li, B. Tan and L. Su, On the signless Laplacian coefficients of unicyclic graphs, Linear Alg. Appl. 439 (2013), 2008–2009.
  • S. Li and W. Yan, The matching energy of graphs with given parameters, Discr. Appl. Math. 162 (2014), 415–420.
  • H. Li, Y. Zhou and L. Su, Graphs with extremal matching energies and prescribed parameters, MATCH Comm. Math. Comp. Chem. 72 (2014), 239–248.
  • R. Sun, Z. Zhu and L. Tan, On the Merrifield-Simmons index and Hosoya index of bicyclic graphs with a given girth, Ars Combin. 103 (2012), 465–478.
  • K. Xu, K.C. Das and Z. Zheng, The minimal matching energy of $(n,m)$-graphs with a given matching number, MATCH Comm. Math. Comp. Chem. 73 (2015), 93–104.